Intravenous acyclovir causing vesicular eruptions at and away from infusion site in a child
Keywords:Acyclovir, Child, Adverse reaction, Vesicular eruptions, Case report
Acyclovir is an antiviral drug used to treat infections caused by Herpes virus. Acyclovir is known to cause systemic and local adverse reactions. Local adverse reactions include inflammatory reactions at infusion site. We case report a child with vesicular eruptions at and away from infusion site due to IV acyclovir. It is quite a rare finding, as only few such cases have been reported till now in literature.
Schuster J, Fabri M, Eming S, Hunzelmann N. Allergic drug eruption secondary to intravenous acyclovir. Acta Derm Venereol. 2008; 88(2):196-8.
Buck ML, Vittone SB, Zaglul HF. Vesicular eruptions following acyclovir administration. Ann Pharmacother. 1993;27(12):1458-9.
Armingaud P, Arsac P, Kerdraon R, Esteve E. Localized bullous eruption after intravenous injection of acyclovir:Toxic or immunoallergic mechanism? Ann Dermatol Venerol. 2000;127:496-8
Gurkan A, Erkek N, Senel S. Localized bullous eruptions away from infusion site due to intravenous acyclovir administration in a child. Indian J Pharmacol. 2012;44(1):126-8.
Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981;30:239‑45.
Robinson GE, Weber J, Griffiths C, Underhill GS, Jeffries DJ, Goldmeir D. Cutaneous adverse reactions to acyclovir: case reports. Genitourin Med. 1985;61:62-3.